Alert archive / Michigan / Gale Warnings in 2010
Gale Warning 4, NWS Gaylord, MI
NWS Gaylord, MI issued this gale warning at Feb 25, 2010, 4:05 PM EST. It took effect at Feb 25, 2010, 11:00 PM EST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2010, 4:05 PM EST (21:05 UTC)
- In effect from
- Feb 25, 2010, 11:00 PM EST
- Expired
- Feb 26, 2010, 10:30 PM EST
- In force
- 24 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
013 WHUS73 KAPX 252105 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 405 PM EST THU FEB 25 2010 LMZ344>346-260515- /O.UPG.KAPX.SC.Y.0118.000000T0000Z-100226T0900Z/ /O.NEW.KAPX.GL.W.0004.100226T0400Z-100227T0400Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 405 PM EST THU FEB 25 2010 ...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM EST FRIDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
5 follow-up statements
181 WHUS73 KAPX 260411 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1111 PM EST THU FEB 25 2010 LMZ344>346-261000- /O.CON.KAPX.GL.W.0004.000000T0000Z-100227T0400Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1111 PM EST THU FEB 25 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST FRIDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
375 WHUS73 KAPX 260928 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 428 AM EST FRI FEB 26 2010 LMZ344>346-261600- /O.CON.KAPX.GL.W.0004.000000T0000Z-100227T0400Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 428 AM EST FRI FEB 26 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS...OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
530 WHUS73 KAPX 261539 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1039 AM EST FRI FEB 26 2010 LMZ344>346-262345- /O.CON.KAPX.GL.W.0004.000000T0000Z-100227T0400Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1039 AM EST FRI FEB 26 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS...OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
979 WHUS73 KAPX 262056 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 356 PM EST FRI FEB 26 2010 LMZ344>346-270400- /O.CON.KAPX.GL.W.0004.000000T0000Z-100227T0400Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 356 PM EST FRI FEB 26 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS...OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
045 WHUS73 KAPX 270330 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1030 PM EST FRI FEB 26 2010 LMZ344>346-271130- /O.CAN.KAPX.GL.W.0004.000000T0000Z-100227T0400Z/ /O.NEW.KAPX.SC.Y.0119.100227T0330Z-100227T2200Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1030 PM EST FRI FEB 26 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Feb 25, 3:50 PM EST, 15 minutes earlier.
Area forecast discussion, Feb 25, 3:50 PM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
350 PM EST THU FEB 25 2010
.SYNOPSIS.../ISSUED AT 350 PM/
LOW PRESSURE WILL CONTINUE TO DEEPEN OVER THE MID ATLANTIC COAST
THROUGH FRIDAY. WHILE THE BULK OF PRECIPITATION FROM THIS STORM
WILL IMPACT THE EAST COAST...NORTH WINDS ALONG THE BACK EDGE OF THIS
SYSTEM WILL BRING A FEW SCATTERED SNOW SHOWERS TO NORTHERN MICHIGAN
OVER THE NEXT SEVERAL DAYS. IN ADDITION...AS THIS STORM
STRENGTHENS...GUSTY NORTH TO NORTHEAST WINDS WILL SET UP ACROSS THE
STATE.
KAS
&&
.SHORT TERM.../ISSUED AT 350 PM/...TONIGHT
PATTERN REMAINING RATHER NEBULOUS TONIGHT WITH LARGE CIRCULATION
CENTER OVER THE NORTHEAST STATES WITH AREAS OF DEEPER MOISTURE/LIFT
PINWHEELING COUNTERCLOCKWISE AROUND CENTER AND INTO NORTHERN
MICHIGAN. UPSTREAM CANADIAN OBS SHOW PLENTY OF LIGHT SNOW WITH
VSBY/S GENERALLY IN THE 1-3SM RANGE - AND THIS IS WHAT IS HEADED OUR
WAY. FOR THE FIRST HALF OF TONIGHT...NUMEROUS SNOW SHOWERS ALONG THE
IMMEDIATE LAKE HURON SHORELINE...GIVING WAY TO JUST SCATTERED
ACTIVITY FURTHER WEST. ISENTROPIC ASCENT INCREASES LATE TONIGHT AS
WARM AIR FROM THE ATLANTIC IS WRAPPED AROUND THE CIRCULATION CENTER
AND DEEPER H10-H7 MOISTURE ROTATES INTO THE AREA. THIS WILL ENHANCE
THE SNOW SHOWER ACTIVITY LATE TONIGHT...FIRST ALONG THE LAKE HURON
SHORELINE AND THEN TO POINTS FURTHER WEST. LAKE CONTRIBUTIONS WILL
BE MINIMAL...AS DELTA T/S DECREASE TOWARD 10-12C WITH WARMING
ALOFT. WINDS REMAINING BRISK OVERNIGHT AS 950MB WINDS INCREASE
TOWARD 30KTS AFTER MIDNIGHT.
COMBINATION OF WIND AND CLOUDS WILL KEEP TEMPS FROM FALLING
MUCH...WITH MOST LOCATIONS REMAINING IN THE LOWER TO MIDDLE TEENS.
JK
&&
.LONG TERM.../ISSUED AT 350 PM/...FRIDAY AND BEYOND
FOUR WAVE HEMISPHERIC PATTERN IN PLACE WILL BE GRADUALLY PROGRESSIVE
OVER THE COMING WEEK...WITH MEAN RIDGING ALONG THE WEST COAST AND
TROUGHING ACROSS EASTERN NORTH AMERICA SHIFTING EAST WITH TIME...AND
A CONTINUED ACTIVE SPLIT FLOW/SOUTHERN BRANCH. DEVELOPING EAST
COAST BOMB AND A SERIES OF PACIFIC SHORT WAVE TROUGHS IMPINGING UPON
THE WEST COAST WILL AID IN NUDGING THE PATTERN EASTWARD. FORMER
SYSTEM LIFTING UP INTO NEW ENGLAND WILL BE THE FORECAST PROBLEM
THROUGH THE WEEKEND AS IT SITS AND SPINS BENEATH HIGH LATITUDE BLOCK
CENTERED OVER ATLANTIC CANADA...WAITING FOR ANOTHER SOUTHERN BRANCH
WAVE TO CUT BENEATH IT AND COAX IT OUT TO SEA EARLY NEXT WEEK. DEEP
CYCLONIC FLOW ACROSS THE UPPER GREAT LAKES AND VARYING CHANCES FOR
SNOWFALL THE NEAR TERM FORECAST CONCERNS THROUGH THE FIRST HALF OF
THE WEEKEND.
FRIDAY...DEEP LAYER CYCLONIC FLOW/WARM ADVECTION AROUND DEEPENING
EAST COAST LOW WILL THROW MOISTURE BACK INTO THE UPPER GREAT LAKES
FOR FRIDAY...VERY SIMILAR TO A TROWAL-LIKE SIGNATURE IN THE THERMAL
AND POTENTIAL VORTICITY FIELDS. SNOW EXPECTED TO SPREAD ACROSS
NORTHERN MICHIGAN FROM EAST TO WEST DURING THE MORNING...AND
CONTINUE THROUGH THE AFTERNOON INTO FRIDAY EVENING. MUCH OF THE
FORCING DRIVEN BY ISENTROPIC ASCENT AND SOME FRONTOGENETIC EFFECTS
ASSOCIATED WITH TROWAL...THOUGH VERTICAL OMEGA PROFILES NOT OVERLY
IMPRESSIVE (MANY OF THEM SHOWING MID LEVEL SUBSIDENCE SANDWICHED
BETWEEN AREAS OF UPWARD MOTION). DEEP LAYER OF TEMPERATURES ABOVE
-10C (GENERALLY BELOW 650MB) SUGGESTS A LOT OF RIMING POTENTIAL AND
THUS SNOW-LIQUID RATIOS ON THE LOWER END (10-14:1). WILL BUMP SNOW
AMOUNTS UP INTO A GENERAL 2-4 INCH RANGE...WRF-NAM SUGGESTS SOME
LOCALLY HIGHER AMOUNTS DUE TO LOCALIZED CONVERGENCE OR TERRAIN
INFLUENCE BUT THE 2-4 IDEA SHOULD BE A GOOD START ESPECIALLY WITH
THE RATHER QUESTIONABLE OMEGA FORECASTS. GUSTY NORTH/NORTHWEST WINDS
(25-30+ MPH GUSTS) WILL ALSO RESULT IN SOME BLOWING/DRIFTING SNOW
ISSUES. WILL NOT ISSUE SECOND PERIOD HEADLINES WITH THIS FORECAST
ISSUANCE...BUT THE COMBINATION OF SNOWFALL AND BLOWING SNOW/
VISIBILITY ISSUES COULD NECESSITATE WINTER WEATHER ADVISORIES.
SNOW EXPECTED TO TAPER OFF FRIDAY EVENING...MAY END AS A LITTLE
FREEZING DRIZZLE IF MID LEVELS DRY OUT AS PROGGED.
SATURDAY...CYCLONIC FLOW AND MOISTURE BELOW 700MB REMAINS IN
PLACE...BUT INDICATIONS ARE THAT PERSISTENT MID LEVEL DRYING WILL
BE AS WELL. THIS SUGGESTS MEASURABLE PRECIP WILL BE HARDER TO COME
BY...THUS WILL PROBABLY CARRY A MIX OF LIGHT/TRACE PRECIP TYPES
(BOTH LIGHT SNOW/FLURRIES AND DRIZZLE/FREEZING DRIZZLE) BOTH DURING
THE DAY SATURDAY AND SATURDAY NIGHT.
EXTENDED FORECAST (SUNDAY THROUGH THURSDAY)...FLOW TRAJECTORIES
TURNING MORE ANTICYCLONIC TO END THE WEEKEND...WITH ANOTHER SHORT
WAVE TROUGH DROPPING DOWN THE FRONT SIDE OF RIDGING OVER THE
CANADIAN ROCKIES. HOW CLOSE THIS WAVE GETS TO MICHIGAN WILL DEPEND
ON HOW FAR BACK NEW ENGLAND LOW RETROGRADES...BUT WILL MAINTAIN LOW
CHANCE POPS FOR SUNDAY AND CONTINUE THE TREND TOWARD DRIER WEATHER
FOR MONDAY THOUGH ANOTHER WEAK PIECE OF ENERGY MAY SLIDE ACROSS THE
STATE. NEXT FEATURE OF INTEREST WILL BE ANOTHER NORTHERN BRANCH
TROUGH COMING OVER THE TOP OF THE CENTRAL CANADIAN RIDGE AND DOWN
TOWARD THE UPPER GREAT LAKES IN THE WEDNESDAY TIME FRAME. 25/00Z
OPERATIONAL GFS TRENDING TOWARD MORE CONSISTENT ECMWF WITH THIS
FEATURE...THOUGH ECMWF IS DRIER THAN PREVIOUS RUNS (KEEPING DEEPER
MOISTURE FARTHER WEST). SO PLAN TO TREND WEDNESDAY'S FORECAST
DRIER...ESPECIALLY IF DRY NORTHEASTERLY LOW LEVEL TRAJECTORY
PERSISTS. WILL START THURSDAY OUT DRY AS WELL.
TEMPERATURES: INCREASING SUN ANGLE HEADING INTO EARLY MARCH AND
OVERALL LACK OF COLDER AIR SHOULD RESULT IN A PERIOD OF ABOVE
AVERAGE TEMPERATURES THROUGH THE MIDWEEK PERIOD.
JPB
&&
.MARINE.../ISSUED AT 350 PM/
WILL UPGRADE MANISTEE-GRAND TRAVERSE LIGHT NEARSHORE GROUP TO A GALE
WARNING...STARTING LATER THIS EVENING AND RUNNING THROUGH FRIDAY
EVENING. WINDS WILL CONTINUE TO INCREASE TONIGHT AS GRADIENT
TIGHTENS AROUND WESTERN PERIPHERY OF DEEPENING EAST COAST CYCLONE.
WINDS WILL BEGIN TO SLACK OFF LATE FRIDAY NIGHT INTO SATURDAY AS
DOWNSTREAM LOW FILLS.
JPB
&&
.AVIATION.../ISSUED AT 1230 PM/...VALID FOR 18Z TAFS
THE GREAT LAKES REMAIN ON THE WESTERN EDGE OF LARGE LOW PRESSURE
CIRCULATION OVER THE NORTHEAST STATES. SCATTERED SNOW SHOWERS WILL
CONTINUE TO ROTATE INTO THE AREA...MOST PERSISTENT ALONG THE LAKE
HURON SHORELINE. DEEPER MOISTURE AND MORE PERSISTENT SNOW SHOWERS
WILL OVERSPREAD THE TAF SITES FRIDAY MORNING. IN ADDITION...GUSTY
NORTH WINDS OF 25 MPH WILL CREATE AREAS OF BLOWING SNOW.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...GALE WARNING FROM 11 PM THIS EVENING TO 11 PM EST FRIDAY FOR
LMZ344>346.
LH...NONE.
LS...NONE.
&&Hazardous weather outlook, Feb 25, 4:02 PM EST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 402 PM EST THU FEB 25 2010 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 261100- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 402 PM EST THU FEB 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIDESPREAD SNOWFALL IS EXPECTED ACROSS NORTHERN MICHIGAN FRIDAY... WITH SOME ACCUMULATIONS EXPECTED ALONG WITH BLOWING AND DRIFTING SNOW DUE TO GUSTY NORTH TO NORTHWEST WINDS. SNOW WILL TAPER OFF FRIDAY NIGHT...WITH POCKETS OF FREEZING DRIZZLE POSSIBLE FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE. JPB
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.